Alert archive / Michigan / Tornado Warnings in 2009

Tornado Warning 1, NWS Marquette, MI

July 10, 2009Luce County, Michigan

NWS Marquette, MI issued this tornado warning at Jul 10, 2009, 7:41 PM EDT for Luce County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2009, 7:41 PM EDT (23:41 UTC)
Expired
Jul 10, 2009, 8:15 PM EDT
In force
34 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon

County Luce County, MI

The radar

The Marquette radar (KMQT), 167 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 11.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KMQT 102341
TORMQT
MIC095-110015-
/O.NEW.KMQT.TO.W.0001.090710T2341Z-090711T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
741 PM EDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LUCE COUNTY IN EASTERN UPPER MICHIGAN

* UNTIL 815 PM EDT...

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES   
NORTHWEST OF LOWER TAHQUAMENON FALLS...OR 25 MILES EAST OF GRAND     
  MARAIS...MOVING SOUTHEAST AT 25 MILES AN HOUR.

* THE TORNADO WILL BE NEAR...
  PIKE LAKE AROUND 750 PM EDT...
  CRISP POINT AROUND 800 PM EDT...
  BETSY LAKE AROUND 805 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.

IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.

&&

LAT...LON 4652 8523 4668 8559 4669 8559 4668 8548
      4672 8539 4677 8526 4675 8522
TIME...MOT...LOC 2341Z 292DEG 24KT 4674 8545

$$

07
3 follow-up statements
000 
WWUS53 KMQT 102348
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
748 PM EDT FRI JUL 10 2009

MIC095-110015-
/O.CON.KMQT.TO.W.0001.000000T0000Z-090711T0015Z/
LUCE MI-
748 PM EDT FRI JUL 10 2009

...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LUCE COUNTY
UNTIL 815 PM EDT...

AT 749 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF
CRISP POINT...OR 27 MILES NORTH OF NEWBERRY. THE TORNADIC STORM WAS
MOVING SOUTHEAST AT 35 MILES PER HOUR.

* THE TORNADO WILL BE NEAR...
  BETSY LAKE AROUND 755 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.

IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.

&&

LAT...LON 4652 8523 4668 8559 4669 8559 4668 8548
      4672 8539 4677 8526 4675 8522
TIME...MOT...LOC 2349Z 292DEG 31KT 4672 8531

$$

07
000 
WWUS53 KMQT 102357
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
757 PM EDT FRI JUL 10 2009

MIC095-110015-
/O.CON.KMQT.TO.W.0001.000000T0000Z-090711T0015Z/
LUCE MI-
757 PM EDT FRI JUL 10 2009

...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LUCE COUNTY
UNTIL 815 PM EDT...

AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES SOUTH OF
CRISP POINT...OR 28 MILES NORTHEAST OF NEWBERRY. THE TORNADIC STORM
WAS MOVING EAST AT 30 MILES PER HOUR.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN LUCE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY.
ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED
BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE
SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO
SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR
HEAD.

IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO
POSSIBLE.

&&

LAT...LON 4652 8523 4668 8559 4669 8559 4668 8548
      4672 8539 4677 8526 4675 8522
TIME...MOT...LOC 2357Z 289DEG 26KT 4672 8523

$$

07
000 
WWUS53 KMQT 110003
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
803 PM EDT FRI JUL 10 2009

MIC095-110013-
/O.CAN.KMQT.TO.W.0001.000000T0000Z-090711T0015Z/
LUCE MI-
803 PM EDT FRI JUL 10 2009

...TORNADO WARNING IS CANCELLED FOR NORTHEASTERN LUCE COUNTY...

DOPPLER RADAR INDICATED THAT THE STORM HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
THE LATEST WARNINGS AND FORECASTS.

$$

07

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jul 10, 7:35 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 10, 7:35 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
735 PM EDT FRI JUL 10 2009

.SHORT TERM (TONIGHT AND SATURDAY)...

SHOWERS HAVE FOUND IT DIFFICULT TO OVERCOME THE DRY AIR ACROSS UPPER
MICHIGAN SO FAR THIS AFTERNOON...BUT THE CHANCE STILL REMAINS OVER
MAINLY EASTERN UPPER MICHIGAN LATE THIS AFTERNOON AND EARLY THIS
EVENING IN ADVANCE OF THE COLD FRONT.  FREEZING LEVEL THIS AFTERNOON
IS JUST ABOVE 13KFT OVER THE MOST FAVORABLE AREA.  THUNDERSTORMS
HAVE BEEN ABLE TO FLARE UP NORTH AND EAST OF LAKE SUPERIOR...WITH
VERY LITTLE ACTIVITY IN OUR AREA SINCE 12Z THIS MORNING.  THE
INITIAL SURFACE TROUGH IS CENTERED ACROSS UPPER MICHIGAN...WITH THE
ACTUAL COLD FRONT STUCK ACROSS WESTERN LAKE SUPERIOR.  IN BETWEEN
THESE 2 FEATURES WE HAVE HAD A CLEAR SKY AND TEMPERATURES HAVE BEEN
ABLE TO RISE INTO THE LOWER TO MID 80S.  ALSO...DEWPOINTS HAVE BEEN
ABLE TO MIX INTO THE MID TO UPPER 40S...RESULTING IN RH VALUES OF 25
TO 30 PERCENT FROM BARAGA TO WAKEFIELD.  WE BEGAN TO SEE OUR FIRST
SIGNS OF CONVECTION ONCE AGAIN SHORTLY AFTER 19Z JUST OFF MENOMINEE
COUNTY IN LAKE MICHIGAN/BAY OF GREEN BAY.  ANY FURTHER DEVELOPMENT
SHOULD REMAIN EAST OF A LINE FROM BIG BAY TO IRON RIVER THIS
AFTERNOON AND EARLY EVENING...WITH THE BEST CHANCE REMAINING OVER
OUR EASTERN MOST TIER OF COUNTIES AND EAST. THE 300MB JET OVER
NORTHERN MINNESOTA WILL CONTINUE TO WORK INTO WESTERN UPPER MICHIGAN
PRIOR TO 00Z...AND TO CENTRAL UPPER MICHIGAN AROUND 03Z.
THIS...ALONG WITH AVAILABLE SFC MOISTURE AS DEW POINTS REMAIN IN THE
MID 60S CENTRAL AND EAST...AND ASSISTANCE AT 500MB WILL KEEP THE
POTENTIAL OF THUNDERSTORM ACTIVITY IN THE FORECAST UNTIL THROUGH THE
EVENING EAST UNTIL THE PASSAGE OF THE COLD FRONT.

BEHIND THIS FRONT...PLENTY OF DRY AIR EXISTS. WILL SLOWLY TAPER LAKE
SUPERIOR FOG WEST TO EAST THIS EVENING. DEW POINTS ACROSS NORTHERN
MINNESOTA RANGE FROM THE LOWER 50S TO THE UPPER 40S.  THERE WERE A
FEW DISCREPANCIES REGARDING OVERNIGHT TEMPERATURES ACROSS EASTERN
UPPER MICHIGAN WITH THE NAM/ADJMET GOING ABOVE THE 55F FORECAST BY
THE MAJORITY.  KEPT SIMILAR TO OUR ONGOING FORECAST...COOLEST WEST
WITH FEWER CLOUDS ANTICIPATED.

AS FOR SATURDAY...HAVE ISSUED A WILDFIRE POTENTIAL STATEMENT/RFD
REGARDING ONGOING DRY CONDITIONS...WITH DRY AIR MIXING DOWN AND RH
VALUES FALLING TO NEAR 20 PERCENT...AND WINDS POSSIBLY GUSTING TO
25MPH DURING THE AFTERNOON HOURS. EVEN THOUGH TEMPERATURES WILL
REMAIN COOLER THAN TODAY...IN THE 70S...PERSISTENT DROUGHT
CONDITIONS WITH LITTLE RELIEF OF LATE WILL ALLOW FOR AN ELEVATED
RISK OF WILDFIRES SATURDAY. CONDITIONS MAY LINGER INTO SUNDAY AS
WELL...EVEN WITH LIGHTER WINDS AND SLIGHTLY HIGHER RH EXPECTED.

.LONG TERM (SAT NIGHT THRU FRI)...

CHILLY NIGHT EXPECTED SAT NIGHT UNDER LIGHT WINDS/DRY AIRMASS
(PRECIPITABLE WATER AROUND 50PCT OF NORMAL). FAVORED THE LOW END OF
AVBL GUIDANCE. DID NOT GO BLO GUIDANCE JUST YET AS THERE MAY BE AN
INCREASE IN CLOUDS OVERNIGHT AHEAD OF APPROACHING DISTURBANCE.
OVERALL...LOW/MID 40S SHOULD BE COMMON FOR MINS IN THE INTERIOR. IF
ITS CLEAR ALL NIGHT...WILL PROBABLY SEE SOME UPPER 30S IN THE USUAL
COLD SPOTS.

MODELS HAVE BEEN INDICATING A SHORTWAVE TRACKING SE IN THE NW FLOW
SUN. THE GFS/NAM HAVE BACKED OFF ON THEIR AGGRESSIVE SOLUTION OF
STREAKING PCPN ACROSS MOST OF THE FCST AREA SUN. BOTH NOW SHOW
LITTLE/NO PCPN OVER UPPER MI WITH LOW-MID LEVEL FRONTOGENESIS
PASSING S OF HERE. IN ADDITION...FCST AREA IS LOCATED UNDER OR
CLOSE TO THE UNFAVORABLE LEFT ENTRANCE REGION OF 110KT 300MB JET.
THIS DRY FCST IS INLINE WITH THE ECWMF/GLOBAL GEM. HESITANT TO
REMOVE POPS AS ANY SUBTLE SHORTWAVE IN SUMMERTIME NW FLOW TYPICALLY
PRODUCES SOME CONVECTION. HOWEVER...IN THIS CASE...IT APPEARS
AIRMASS WILL BE TOO DRY AT THE LOW-LEVELS FOR PCPN TO BE MUCH OF A
CONCERN...ESPECIALLY WITH LITTLE/NO FORCING. HAVE THUS DROPPED
SLIGHT CHC POPS OVER THE SW PORTION OF THE FCST AREA SUN.

MON THRU FRI...AS WAS THE CASE YESTERDAY...LATEST MEDIUM RANGE
GUIDANCE FROM THE ECMWF/GFS/UKMET/GLOBAL GEM AGAIN SUGGESTS NOT MUCH
CHANGE IS REQUIRED TO THE INHERITED FCST DURING THIS PERIOD. TROF
AMPLIFYING OVER SE CANADA OVER THE WEEKEND IS STILL EXPECTED TO
WEAKEN GRADUALLY/LIFT NE EARLY NEXT WEEK. THIS IN TURN ALLOWS A
SHORTWAVE TROF OVER THE PACIFIC NW TO TRACK E ACROSS THE NRN
CONUS...REACHING THE UPPER LAKES DURING THE MIDDLE OF THE WEEK. THIS
WILL BE THE MAIN FEATURE TO PROVIDE PCPN CHANCES NEXT WEEK. WHILE
THERE IS SOME DISAGREEMENT ON TIMING/STRENGTH OF SHORTWAVE AS WOULD
BE EXPECTED...LATEST GUIDANCE STRONGLY SUGGESTS MAINTAINING
INHERITED FCST BASICALLY AS IS. IF ANYTHING...THERE IS A SLIGHT
TREND TO DELAY POPS MORE TO TUE NIGHT/WED...AND IF MODELS CONTINUE
TO SHOW A STRONG SIGNAL FOR PCPN...POPS WILL NEED TO BE BUMPED UP TO
LIKELY IN LATER FCSTS. PRIOR TO THEN...EXPECT A DRY DAY MON WITH SFC
HIGH PRES RIDGE OVER THE UPPER LAKES. APPROACHING SHORTWAVE/WAA
PATTERN SUPPORTS CHC POPS SPREADING W TO E ACROSS THE FCST AREA LATE
TUE AND CONTINUING THRU WED WHEN SFC LOW PRES AND/OR COLD FRONT
TRACKS ACROSS UPPER MI. WILL SHOOT FOR A DRY DAY THU IN THE WAKE OF
SYSTEM WITH DRY WEATHER CONTINUING INTO THE NEW DAY 7 (FRI).
OVERALL...TEMPS MON-FRI SHOULD AVERAGE A BIT BLO NORMAL. THU SHOULD
BE THE COOLEST DAY WITH PROBABLY A CHILLY N TO NW WIND ACROSS LAKE
SUPERIOR BEHIND SYSTEM.

&&

.AVIATION (FOR THE 00Z TAF ISSUANCE)...

BUSY WITH SEVERE WEATHER.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR ISSUANCE)...

LOW PRESSURE OVER FAR NORTHEASTERN MANITOBA WILL SLIDE OVER HUDSON
BAY OVERNIGHT...AND CONTINUE TO DRAG A TROUGH ACROSS LAKE SUPERIOR
TONIGHT. SW WINDS TO 25 KT AHEAD OF THE TROUGH WILL VEER WRLY AND
DIMINISH TO 10 TO 20 KT OVERNIGHT. AS HIGH PRESSURE BUILDS TOWARD
THE REGION LATE SATURDAY THE GRADIENT WILL TIGHTEN ENOUGH SO THAT
WSW WINDS WILL AGAIN INCREASE TO 15 TO 25 KT OVER THE CNTRL PORTION
OF THE LAKE. WINDS WILL THEN REMAIN AOB 20 KT FROM SUNDAY INTO
MONDAY AS A RIDGE BUILD INTO THE REGION.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...KF
LONG TERM...ROLFSON
AVIATION...SK/07
MARINE...JLB/KF
Hazardous weather outlook, Jul 10, 4:30 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
430 PM EDT FRI JUL 10 2009

MIZ004>007-010>014-084-085-111200-
BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. IN
ADDITION TO FREQUENT LIGHTNING AND HEAVY DOWNPOURS...THE
STRONGEST THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS AN INCREASED RISK OF WILDFIRES SATURDAY...MAINLY OVER THE
WEST HALF OF UPPER MICHIGAN. SEE THE LATEST WILDFIRE POTENTIAL
STATEMENT FOR FURTHER DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHWEST UPPER MICHIGAN
TUESDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER MICHIGAN
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO PROVIDE ANY REPORTS OF SEVERE
WEATHER THIS EVENING.

MIZ001>003-009-111200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-
430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A INCREASED RISK OF WILDFIRES SATURDAY. SEE THE LATEST
WILDFIRE POTENTIAL STATEMENT FOR FURTHER DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHWEST UPPER MICHIGAN
TUESDAY AFTERNOON AND ACROSS ALL OF WEST AND CENTRAL UPPER
MICHIGAN TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ248>251-265>267-111200-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
430 PM EDT FRI JUL 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR AND CENTRAL LAKE SUPERIOR.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING EAST OF
STANNARD ROCK TO MUNISING. THERE IS A SLIGHT CHANCE THAT
THUNDERSTORMS MAY PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>247-263-264-111200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
430 PM EDT FRI JUL 10 2009 /330 PM CDT FRI JUL 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LAKE
SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR
TUESDAY AFTERNOON AND THEN ACROSS ALL OF LAKE SUPERIOR TUESDAY
NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-111200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
430 PM EDT FRI JUL 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. THE
STRONGER STORMS MAY PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

In the hours before

Special weather statement, Jul 10, 7:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
735 PM EDT FRI JUL 10 2009

MIZ007-110015-
LUCE-
735 PM EDT FRI JUL 10 2009

...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 815 PM EDT...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF LOWER TAHQUAMENON FALLS
S...OR 25 MILES EAST OF GRAND MARAIS.  THIS STORM WAS MOVING EAST AT
35 MPH.

DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PIKE LAKE...
  CRISP POINT...
  BETSY LAKE...

IF ON OR NEAR LAKE SUPERIOR...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:35 AM EDTSmall Craft AdvisoryMQT11 hr
Jul 10, 7:17 PM EDTSpecial Marine WarningMQT43 min
Jul 10, 7:46 PM EDTSpecial Marine WarningMQT44 min

Nearby

Tornado Warnings in Michigan, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.